MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera breast biopsy on (b)(6) 2025, the user experienced an unknown error in which the radiologist took two samples and the unit then stopped.It was reported that the unit would not take any additional samples, and no error code was displayed.Reporting indicates that the patient had a syncopal episode after the two samples were taken and the procedure was not continued with a new needle.The user reports that the patient will need to return for another biopsy to ensure the full area was sampled appropriately.Hologic technical support worked with the customer remotely on the reported issue.A review of system logs showed multiple imager errors and failed calibrations.Hologic technical support reviewed how to successfully perform the auto gain calibration with the customer.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025, that during a procedure the brevera system (b)(6) began displaying an unknown error.The radiologist had taken two samples when the unit stopped working and would not clear the error.Due to this, and the fact that the doctor said the images had unexpected results, the procedure was not completed, and the patient was rescheduled for another day, requiring a second incision.This is considered a reportable event due to the fact that a second incision was needed.Tech support went over the system logs and found multiple imager not available errors and failed auto gain calibrations.The customer tech bulletin was sent to help them through the auto gain calibration procedure and a follow up was scheduled to see if this resolved the issue.The customer did not say that the problem persisted.Initial evaluation: the brevera system was not returned to hologic pmqa for investigation methods and findings: no parts were returned to hologic pmqa.As a result, no further investigation could be performed.Cause/root cause: since no parts were returned, a definitive root cause could not be determined.Based on the details in the complaint and actions taken by tech support, the most probable root cause is an issue with the corlumina unit.Conclusion: the failure mode described in the complaint could not be confirmed as no parts were returned to hologic pmqa for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint and conversations with a hologic service engineer, the most likely root cause was an issue with the corlumina unit either generating x-rays or with the gain calibration.The issue was resolved by updating the timeout settings and performing a gain calibration.The doctor on the procedure indicated that the results shown from the two samples collected were not expected, and more samples would need to be taken at a later date.As a result, this event is considered reportable to the fda as the patient will need another incision to complete the procedure.The brevera unit and corlumina can only be used alongside the brevera disposable needle, so capital equipment occurrence tracking will be based on disposable sales.Complaint confirmed: no device history record (dhr) review: system sku: brev100 system serial number: (b)(6).System manufacture date: 6/22/2018 system installation date: 9/11/2020 udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22956404
Report Number1222780-2025-00474
Device Sequence Number12874968
Product Code KNW
UDI-Device Identifier15420045507517
UDI-Public(01)15420045507517(11)180622
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown